Alert archive / Wyoming / Fire Weather Watches in 2021
Fire Weather Watch 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this fire weather watch at Jul 6, 2021, 1:45 PM MDT. It took effect at Jul 8, 2021, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 6, 2021, 1:45 PM MDT (19:45 UTC)
- In effect from
- Jul 8, 2021, 10:00 AM MDT
- Expired
- Jul 7, 2021, 3:07 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
427 WWUS85 KCYS 061945 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 145 PM MDT Tue Jul 6 2021 ...FIRE WEATHER WATCH FOR THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301...302...305...307...308 AND 309... WYZ301-302-305-307>309-071200- /O.NEW.KCYS.FW.A.0009.210708T1600Z-210709T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 145 PM MDT Tue Jul 6 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 305, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire weather zones 301...302...305...307...308 and 309. * WIND...West to southwest winds of 20 to 25 mph sustained with gusts to 35 mph. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
790 WWUS85 KCYS 070907 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 307 AM MDT Wed Jul 7 2021 ...RED FLAG WARNING FOR THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301...302...305...307...308 AND 309... WYZ301-302-305-307>309-071715- /O.UPG.KCYS.FW.A.0009.210708T1600Z-210709T0200Z/ /O.NEW.KCYS.FW.W.0012.210708T1700Z-210709T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 307 AM MDT Wed Jul 7 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 305, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 301...302...305...307... 308 and 309. * WIND...West to southwest winds of 20 to 25 mph sustained with gusts to 35 mph. * HUMIDITY...10 to 15 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Jul 6, 11:00 AM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 6, 11:00 AM MDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1100 AM MDT Tue Jul 6 2021 .SHORT TERM...(Today and tonight) Issued at 230 AM MDT Tue Jul 6 2021 Showers continue across the southern Nebraska panhandle and portions of southeast Wyoming including Converse, Niobrara, Platte, and Goshen counties. Precipitation chances continue for the Nebraska panhandle this morning into early afternoon hours as a shortwave associated with the surface front moves across the northeast portion of the CWA. HiRes guidance indicates any showers or thunderstorms that form will remain isolated, but the highest chances are in the Nebraska panhandle and higher elevations in southeast Wyoming. Conditions dry out by the afternoon as ridging aloft builds back in with a high pressure system to the southwest of the CWA. .LONG TERM...(Wednesday through Monday) Issued at 230 AM MDT Tue Jul 6 2021 The end of this week into next week will feel much like a roller coaster of temperatures. Wednesday a high pressure system will build over the region, creating warm and dry conditions and increasing fire weather concerns, especially for areas that have not received much precipitation recently west of the Laramie Range. Thursday looks to be the warmest day with highs in the upper 80s to upper 90s, even reaching 100 for areas of southeast Wyoming and the Nebraska panhandle. Thursday night into Friday the ridge begins to break down as a shortwave passes through the northern plains, dropping temperatures to the 80s and lower 90s. Saturday temperatures drop to 70s and lower 80s and a trough passes across the northern plains, turning our flow to northwest, and increasing chances for showers and thunderstorms for areas east of the Laramie Range. Then Sunday, a ridge builds back, shifting the region back to warming and drying pattern. Some models are hinting at a shortwave temporarily breaking down the ridge, so there is potential for some isolated showers and thunderstorms, but there is close to no model agreement on how widespread or intense these showers/thunderstorm will be. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1036 AM MDT Tue Jul 6 2021 Current surface analysis has high pressure settling over the region, keeping any significant weather to a minimum. As a result, VFR likely through the forecast period with some possible gusty conditions in the 20 knot range. Some model discrepancy for afternoon thunderstorms across the CWA, with the HRRR showing more drier conditions compared to the GFS. Went with the HRRR solutions as any convection initiation will be fighting subsidence across southeastern Wyoming and the Nebraska Panhandle. && .FIRE WEATHER... Issued at 148 AM MDT Tue Jul 6 2021 Minimal fire weather concerns for Tuesday as there are still chances for rain with high humidity. Wednesday conditions begin to dry out, but the winds should remain relatively light. Thursday and Friday afternoon there is a high chance of critical fire weather conditions for areas west of the Laramie Range with humidities below 15% and winds gusting 25 to 35 MPH. Saturday there's an increased chance of rain for everywhere except southwest Carbon County. Sunday into Monday conditions dry out and warm up again. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...LK LONG TERM...LK AVIATION...MD FIRE WEATHER...LK
Hazardous weather outlook, Jul 6, 4:08 AM MDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 408 AM MDT Tue Jul 6 2021 NEZ020-054-055-WYZ103-106-112-114-116>119-071015- Banner County-Kimball County-Cheyenne County-North Laramie Range- Central Laramie Range and Southwest Platte County- Sierra Madre Range-Snowy Range-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 408 AM MDT Tue Jul 6 2021 This hazardous weather outlook is for portions of panhandle Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT The probability of hazardous weather is low. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability of hazardous weather is low. .Spotter information statement... Spotter activation not required. NEZ002-003-019-021-095-096-WYZ101-102-107-108-071015- Dawes County-Box Butte County-Scotts Bluff County-Morrill County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 408 AM MDT Tue Jul 6 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated showers and thunderstorms through the morning into early afternoon. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated to scattered afternoon showers and thunderstorms Friday and Saturday. The probability of hazardous weather is low. .Spotter information statement... Spotter activation not required. WYZ104-105-109>111-113-115-071015- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley- 408 AM MDT Tue Jul 6 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT The probability of hazardous weather is low. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Elevated to critical fire weather concerns Thursday and Friday. .Spotter information statement... Spotter activation not required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:12 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 48 min |
| Jul 5, 7:00 PM MDT | Special Weather Statement | CYS | 30 min | |
| Jul 5, 7:02 PM MDT | Special Weather Statement | CYS | Albany | 28 min |
| Jul 5, 7:27 PM MDT | Special Weather Statement | CYS | Laramie | 33 min |
| Jul 5, 8:03 PM MDT | Special Weather Statement | CYS | Laramie | 27 min |
Nearby
Fire Weather Watches in Wyoming, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.